Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 18, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Sep 26, 2019, 3:46 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2019, 3:46 AM EDT (07:46 UTC)
- Expired
- Sep 26, 2019, 4:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
496 WHUS43 KIWX 260746 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 346 AM EDT Thu Sep 26 2019 INZ003-MIZ077-261600- /O.NEW.KIWX.BH.S.0018.190926T0746Z-190926T2000Z/ La Porte-Berrien- 346 AM EDT Thu Sep 26 2019 /246 AM CDT Thu Sep 26 2019/ ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW...Northwest winds at 15 to 25 mph will generate waves between 3 and 6 feet today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
1 follow-up statement
048 WHUS43 KIWX 261512 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1112 AM EDT Thu Sep 26 2019 INZ003-MIZ077-262000- /O.CON.KIWX.BH.S.0018.000000T0000Z-190926T2000Z/ La Porte-Berrien- 1112 AM EDT Thu Sep 26 2019 /1012 AM CDT Thu Sep 26 2019/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON... * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW...Northwest winds at 15 to 25 mph will generate waves between 3 and 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 26, 12:16 AM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 26, 12:16 AM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1216 AM EDT Thu Sep 26 2019
.SYNOPSIS...
Issued at 423 PM EDT Wed Sep 25 2019
Partly cloudy skies and lows in the mid 50s are expected tonight.
High pressure keeps pleasant conditions in the forecast on
Thursday with sunshine and highs near 70. Conditions become a bit
unsettled for the weekend with chances for showers. Unseasonable
warmth will return early next week.
&&
.SHORT TERM...(This Evening through Thursday)
Issued at 200 PM EDT Wed Sep 25 2019
Surface analysis indicated the frontal boundary across eastern
Illinois this aftn and is expect to continue eastward across
Indiana through this evening into early tonight. With moisture
transport lacking... the showers that were occurring across
Illinois this morning have dissipated as it has moved across
Indiana. NW winds tonight into tomorrow will create for hazardous
conditions along Lake Michigan and will have a small craft
advisory in effect from 03Z until 20Z. High pressure will settle
into the Ohio Valley overnight into Thursday providing for a
pleasant fall day with temperatures in the upper 60s to low 70s.
With a dry airmass in place... expect plenty of sun tomorrow with
the nw wind.
&&
.LONG TERM...(Thursday Night through Wednesday)
Issued at 200 PM EDT Wed Sep 25 2019
Surface high pressure moves east Thursday night with the next
front moving into the mid MS Valley. Ample moisture this time
around will lead to showers and thunderstorms Fri/Fri night. In
response to upper ridging building into the Ohio Valley during
the weekend... expect the frontal boundary to lift northward.
This will create for chc pops across the far northern zones from
the latter part of the weekend into early next week. temps will
rise above normal once again on Mon/Tue with the upper ridge
impacting the area. As the upper ridge is suppressed by
midweek... temps will cool down closer to seasonal norms.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1216 AM EDT Thu Sep 26 2019
VFR/dry conditions are expected through the period. A broken to
overcast ceiling near 10 kft will exit off to the east by later
this morning as a mid level disturbance tracks east through the
region. This feature is also dragging a secondary cold front
through with west to west-northwest winds increasing late morning
and afternoon (gusts to 20 knots).
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 2 PM EDT this afternoon for LMZ043-
046.
&&
SYNOPSIS...Brown
SHORT TERM...MF
LONG TERM...MF
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Sep 25, 3:04 PM EDT, 12 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 304 PM EDT Wed Sep 25 2019 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-261915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 304 PM EDT Wed Sep 25 2019 /204 PM CDT Wed Sep 25 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Friday afternoon into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ077-261915- Berrien- 304 PM EDT Wed Sep 25 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Beach Hazards Statement. Dangerous swimming conditions are expected today with 3 to 5 foot waves. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Dangerous swimming conditions are possible again on Friday. There is a chance of thunderstorms Friday afternoon into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-261915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 304 PM EDT Wed Sep 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT THURSDAY... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Hazardous conditions for small craft are expected today with waves of 3 to 6 feet and southwest winds of 15 to 30 knots veering west 10 to 20 knots this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. There is a chance of thunderstorms Friday afternoon into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 9:31 PM EDT | Small Craft Advisory | IWX | 16 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Beach Hazards Statements in Indiana, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.